MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065921540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Corneal Edema (1791); Inflammation (1932); Intraocular Pressure Increased (1937); Red Eye(s) (2038); Blurred Vision (2137); Eye Pain (4467); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following a cataract with intraocular lens (iol) implant procedure, the patient had tass (toxic anterior segment syndrome) on post-operative day one, with inflammation confined to the anterior chamber.Unspecified topical steroids were started and follow up has been scheduled.Additional information has been requested, received and stated tass onset was seen on post-operative day one following surgery on the right eye.Cultures were not performed.Conjunctival inflammation, aqueous cells and aqueous fibrin were present.By post-operative day six, the patient had eye pain, trace corneal edema and scleral redness.Medication adjustments were made, noted potential for surgical intervention of lens rotation due to blurry vision from 031 degree to 180 degree.Inflammation and fibrin were reported to be improving.Intraocular pressure was noted as increased and treated topically with unspecified medication.Patient took nsaids (non-steroidal anti-inflammatory drugs), antibiotics and steroids as a post operative medication.Additional information was received that the patient had undergone intraocular lens repositioning surgery on post-operative day twenty-nine.The patient was evaluated one day post intraocular lens repositioning surgery and was noted with mild inflammation, which was expected to improve, and vision was blurry.Patient current condition was continuing.The patient will be further monitored due to additional surgery for significant findings.This report pertains to ophthalmic knife involved for this reported event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information indicated that the most recent chart note was from a nine-day postoperative visit following intraocular lens (iol) repositioning.The blurriness had improved, although the vision remained somewhat blurry.However, the general postoperative appearance was good, with no signs of toxic anterior segment syndrome (tass).The patient was advised to return for serial refractions at future visits.
 
Additional Manufacturer Narrative
Additional information is provided in section b.5.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the reported event; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLEARCUT KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22459871
Report Number2523835-2025-00741
Device Sequence Number9231154
Product Code HNN
UDI-Device Identifier00380659215407
UDI-Public(01)00380659215407(17)300131(11)250205(10)178CXE
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065921540
Device Lot Number178CXE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2025
Supplement Date Received by Manufacturer07/29/2025
09/10/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/14/2025
10/03/2025
Date Device Manufactured02/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.75 SENSORCAINE; 1% CYCLOGYL; 1% MYDRIACYL; 10% NEOSYNEPHRINE; BETADINE 5%; BSS STERILE IRRIGATING SOLUTION; CANNULA OPHTHALMIC; CENTURION SURGICAL PROCEDURE PAK; CLAREON PANOPTIX PRO TORIC TRIFOCAL UV ABS IOL; CLEARCUT INTREPID KNIVES; CLEARCUT KNIVES; CUSTOM-PAK SURGICAL PROCEDURE PACK; DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE; INTRACAMERAL LIDOCAINE; IRRIGATING CYSTITOME; POLYMER & SILICONE IRRIGATION & ASPIRATION TIPS; POVIDONE IODINE 10%; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; TETRACAINE 0.5%; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE; XYLOCAINE 2% JELLY; ZYMAXID, ACULAR, BETADINE SWAB TO THE EYE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexFemale